Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Itching and redness on scrotum after yeast infectiong by antibiotic use - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1687 Questions
User :   I am a 47yr white male. Started taking Bactrim for a sinus infection 7 days ago (10 day prescription). Last two days I have experienced very bad itch on scrotum. Possible yeast issue from strong antibiotic?
Doctor :   hi
Doctor :   let me read what you have typed
Doctor :   is there any other symptoms associated? like redness, or thrush like appearance?
Doctor :   what was the strength of Bactrim prescribed to you? was it DS (double strength)?
User :   Redness, but only after I have scratched. Not sure what thrush would look like.
User :   Bottle does show DS 800-160 tab
Doctor :   ok
Doctor :   the thrush will look like white coating like appearance
User :   No thrush at all'
Doctor :   the strong antibiotics can cause yeast infection due to eradication of normal flora(bacteria) along with the harmful ones
Doctor :   you can complete the full course of the antibiotic given.
Doctor :   since there is no other symptoms associated, apply Caladryl lotion 2-4 times a day for relief
Doctor :   after you are done with the antibiotic course, see if condition improves after 48-72 hours
User :   Would a 2% miconozole cream be OK to use for tonight? Can get Caladryl tomorrow.
Doctor :   and if there is no improvement, or if the itching is becoming worse, then consider getting an examination done by your treating doctor
Doctor :   yes you can use it along with Caladryl lotion alternatively.
Doctor :   maintain good hygiene, and keep the area dry and airy
User :   Lastly, I have noticed that what little redness does exist (alonng with the concentration of the itching) is along the hormonal line down the middle of my scrotum.
Doctor :   ok. this should improve
Doctor :   as I said wait and watch
User :   Thanks. Goodbye.
Doctor :   if it is getting worse then get an examination done by your treating doctor
Doctor :   is there anything else I can help you with?
User :   no thank you.
Doctor :   thanks for consulting me. bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor